| Model Number |
8 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/09/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.Based on the photograph that was received, engineering was able to confirm the complainant's experience of a fractured cannula.However, in the absence of the subject device, it is difficult to determine the root cause of the event.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this continuous process, applied medical is currently researching possible process enhancements intended to further minimize the potential for this type of incident to occur.This report represents the initial and final report.
Event or Problem Description
Procedure performed: robotics hysterectomy.Event description: the surgeon docked the robot, put the robotic camera clamp on the trocar, and inserted the camera.As they were moving camera around, the trocar cannula cracked in half about 1/3 of the way up from the distal end of the cannula in a clean fashion.This is the third time this has happened.(other events are documented in (b)(4), medwatch no.2027111-2017-01792 and 2027111-2017-01793).Products may be able to return but risk management needs to hold onto products until they can be released.Types of intervention: na.Patient status: no patient injury.